Alert archive / Oregon / River Flood Warnings in 2012

River Flood Warning 9, NWS Portland, OR

January 19, 2012Yamhill County, Oregon

NWS Portland, OR issued this river flood warning at Jan 19, 2012, 9:35 AM PST for Yamhill County, Oregon. It took effect at Jan 20, 2012, 2:00 AM PST. It was in force for 50 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2012, 9:35 AM PST (17:35 UTC)
In effect from
Jan 20, 2012, 2:00 AM PST
Expired
Jan 22, 2012, 4:14 AM PST
In force
50 hr
Issued by
NWS Portland, OR
Flood severity
Minor

County Yamhill County, OR

The radar

The Portland,OR radar (KRTX), 60 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Yamhill River at McMinnville (MCMO3). The gauge peaked at 53.90 ft at Jan 20, 2012, 3:00 PM PST.

actionminormoderate30405001/1901/2001/2101/2201/23
Action stage
45 ft
Minor stage
50 ft
Moderate stage
56 ft
Major stage
59 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 14194150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this river flood warning went out at Jan 19, 8:40 AM PST, 55 minutes earlier.

Area forecast discussion, Jan 19, 8:40 AM PST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
840 AM PST THU JAN 19 2012

.SYNOPSIS...A FRONTAL ZONE OVER SOUTHWEST OREGON EARLY THIS MORNING
WILL LIFT NORTH AS A WARM FRONT TODAY. THIS WILL PRODUCE CONTINUED
MODERATE TO HEAVY RAIN OVER THE FORECAST AREA. THE TRAILING COLD
FRONT WILL FINALLY MOVE THROUGH LATE THIS AFTERNOON. THERE WILL BE A
SHORT BREAK TONIGHT AND FRIDAY MORNING BEFORE THE NEXT SIGNIFICANT
SYSTEM BLASTS ACROSS THE AREA. THIS SYSTEM MAY PRODUCE STRONG WINDS
ALONG THE NORTH AND CENTRAL OREGON COAST. THE ACTIVE PATTERN WILL
PERSIST THROUGH EARLY NEXT WEEK.

&&

.SHORT TERM...HYDRO PROBLEMS ARE THE BIGGEST ISSUES THIS MORNING
FOLLOWED BY SOME WINTRY CONDITIONS IN THE GORGE AND UPPER HOOD RIVER
VALLEY. WITH ANOTHER 1 OR 2 INCHES IN THE COAST RANGE TODAY AND SNOW
MELT...WILLAMETTE TRIBUTARIES WILL CONTINUE TO RISE FAST. TRIED TO
KEEP AHEAD ON TEMPERATURES TODAY. FORECASTED HIGHS WERE BELOW CURRENT
READINGS IN THE SOUTH.

COLD AIR REMAINED IN PLACE THROUGH THE GORGE AND HOOD RIVER VALLEY.
REPORTS OF SNOW AND FREEZING RAIN VERIFYING WINTER WEATHER ADVISORY.

SURFACE LOW SHOWN BY MODELS TO MOVE WEAKLY TO THE COAST AROUND 18Z TO
21Z. THE NEXT SYSTEM...A WARM FRONT APPROACHING FRIDAY...MAY REQUIRE
A HIGH WIND WATCH FOR LATE FRIDAY OR FRIDAY NIGHT. SS

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...ALL MODELS IN
REASONABLE AGREEMENT MAINTAINING A MOIST LOW LATITUDE JET ACROSS THE
PACIFIC WITH ALMOST DAILY IMPULSES OR FRONTAL WAVES. POPS WILL BE
LIKELY OR BETTER WITH SEASONAL TEMPERATURES THROUGH THE PERIOD. SS

&&

.AVIATION...WIDESPREAD MVFR CONDITIONS WITH MOD TO HVY RAIN OVER
REGION. STRONG SOUTH WINDS ALONG CENTRAL OREGON COAST WILL EASE
BETWEEN 18Z AND 20Z. ELSEWHERE...JUST POOR FLIGHT CONDITIONS WITH
MOUNTAIN AND PASSES OBSCURATIONS. COLD AIR WITH FREEZING RAIN FROM
KCZK EASTWARD AND THROUGH HOOD RIVER COUNTY. WILL SEE TRANSITION TO
RAIN AT K4S2 BETWEEN 19Z AND 21Z AS SOMEWHAT WARMER AIR ARRIVES.
RAIN EASES THIS EVENING...BUT MVFR CIGS LIKELY TO REMAIN OVER MUCH
OF THE REGION.

KPDX AND APPROACHES...PERSISTENT MVFR CONDITIONS WITH RAIN...WITH
LIGHT E TO SE WINDS. RAIN TAPERS OFF AFTER 00Z...BUT EXPECT MVFR
CIGS TO HOLD THROUGH THE NIGHT. 			 ROCKEYE.
&&

.MARINE...STRONG GRADIENT TO S OF LOW PRES WHICH WILL MOVE ONSHORE
JUST N OF NEWPORT THIS AM. GALE FORCE WINDS OVER THE CENTRAL WATERS
WILL EASE AROUND 10 AM AS LOW MOVES ONSHORE AND GRADIENT RELAXES A
BIT. WILL HOLD ONTO ADVISORIES FOR SEAS AND WIND THROUGH REST OF THE
DAY. HOWEVER...NEXT STRONG SYSTEM ARRIVING LATE TONIGHT AND FRI WITH
SOUTHERLY GALES AGAIN. MAY SEE FEW GUSTS TO 50 KT WITH THIS SYSTEM
ALONG THE OREGON COAST. WILL WAIT FOR AFTERNOON UPDATE TO ISSUE GALE
WARNING FOR LATE TONIGHT AND FRI. SEAS WILL LIKELY CLIMB TO 20 TO 23
FT FRI AM WITH THIS NEXT ROUND OF WIND.

WINDS DROP OFF FOR THE WEEKEND...BUT PLENTY OF SWELL TO PUSH ACROSS
THE COASTAL WATERS. WILL LIKELY KEEP W SWELL OF 20 TO 25 FT MOVING
ACROSS THE WATERS SAT AND SUN.				    ROCKEYE.
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING FOR UPPER
     HOOD RIVER VALLEY-WESTERN COLUMBIA RIVER GORGE.

     FLOOD WATCH THROUGH FRIDAY MORNING FOR CASCADE FOOTHILLS IN LANE

     COUNTY-CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON
     COAST-CENTRAL WILLAMETTE VALLEY-COAST RANGE OF NORTHWEST
     OREGON-GREATER PORTLAND METRO AREA-LOWER COLUMBIA-NORTH
     OREGON COAST-NORTHERN OREGON CASCADE FOOTHILLS-SOUTH
     WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE.

WA...WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING FOR WESTERN
     COLUMBIA RIVER GORGE.

     FLOOD WATCH THROUGH FRIDAY MORNING FOR GREATER VANCOUVER AREA-I-
     5 CORRIDOR IN COWLITZ COUNTY-SOUTH WASHINGTON CASCADE
     FOOTHILLS-SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER
     GORGE.

PZ...GALE WARNING FOR CASCADE HEAD TO FLORENCE...AND OUT 60 NM
	 FOR THIS MORNING.
     GALE WATER ON ALL COASTAL WATERS FOR LATE TONIGHT AND FRI.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH LATE TONIGHT
	 ON ALL COASTAL WATERS.
     SMALL CRAFT ADVISORY FOR WINDS FOR TODAY AND THIS EVENING FOR
	 COASTAL WATERS BETWEEN CAPE SHOALWATER AND CASCADE HEAD.
     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR CONDITIONS TODAY
	 THROUGH FRIDAY NIGHT.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Jan 19, 4:59 AM PST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
459 AM PST THU JAN 19 2012

ORZ001>014-WAZ019>023-039-040-201600-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
459 AM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN WILL CONTINUE TODAY BEFORE EASING TONIGHT. THIS WILL
RESULT IN CONTINUED FLOODING ACROSS SEVERAL AREA RIVERS. PLEASE
SEE PDXFLSPQR FOR FURTHER DETAILS.

COLD AIR WILL CONTINUE TO SEEP INTO THE COLUMBIA RIVER GORGE AND
THE UPPER HOOD RIVER VALLEY TODAY. THIS WILL RESULT IN AREAS OF
SNOW...SLEET...AND FREEZING RAIN THROUGH EARLY THIS EVENING.
PLEASE SEE PDXWSWPQR FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOODING WILL CONTINUE ON SEVERAL AREA RIVERS OVER THE NEXT FEW
DAYS. PLEASE SEE PDXFLSPQR FOR FURTHER DETAILS.

STRONG WINDS ARE POSSIBLE ALONG THE COAST FRIDAY NIGHT THROUGH
EARLY SATURDAY MORNING...WITH SIGNIFICANT SNOW POSSIBLE IN THE
CASCADES ON SATURDAY. STRONG WINDS ARE POSSIBLE ALONG THE COAST
ONCE AGAIN BY THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-201600-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
459 AM PST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WINDS WILL CONTINUE ACROSS THE CENTRAL WATERS THIS
MORNING. LARGE SEAS WILL CONTINUE ACROSS THE WATERS THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STORM FORCE WINDS ARE POSSIBLE ACROSS THE WATERS FRIDAY AND FRIDAY
NIGHT. STRONG SYSTEMS WILL BRING GALE OR STORM FORCE WINDS TO THE
WATERS ON SUNDAY AND AGAIN BY THE MIDDLE OF NEXT WEEK. SEAS WILL
REMAIN HIGH THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 19, 7:51 AM PST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
751 AM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HIGH SUST WINDS  NEWPORT                 44.63N 124.05W
01/19/2012  M48 MPH          LINCOLN            OR   DEPT OF HIGHWAYS

            YAQUINA BRIDGE. GUSTS TO 63 MPH.

&&

DELSON
Local storm report, Jan 19, 8:16 AM PST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
816 AM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     NON-TSTM WND GST CAPE FOULWEATHER        44.78N 124.07W
01/19/2012  M58.00 MPH       LINCOLN            OR   PUBLIC

&&

DELSON
Local storm report, Jan 19, 8:38 AM PST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
838 AM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     NON-TSTM WND GST LINCOLN CITY            44.97N 124.01W
01/19/2012  M58 MPH          LINCOLN            OR   MESONET

&&

DELSON
Local storm report, Jan 19, 9:00 AM PST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
900 AM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 AM     NON-TSTM WND GST 15 N FLORENCE           44.20N 124.10W
01/19/2012  M80 MPH          LANE               OR   PUBLIC

            SEA LION CAVES.SUSTAINED WINDS 62 MPH.

&&

DELSON
Local storm report, Jan 19, 9:18 AM PST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
918 AM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     AVALANCHE        2 E SANTIAM JUNCTION    44.44N 121.91W
01/19/2012                   LINN               OR   LAW ENFORCEMENT

            SNOWSLIDE NEAR MILE POST 76 ON U.S. HIGHWAY 20 NEAR HOGG
            ROCK. HIGHWAY BLOCKED BOTH DIRECTIONS...COMMERCIAL TRUCK
            STUCK.

&&

DELSON

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 4:02 PM PSTRiver Flood WarningPQRLincoln43 hr
Jan 18, 4:02 PM PSTRiver Flood WarningPQRBenton, Lincoln36 hr
Jan 18, 4:58 PM PSTSmall Craft Advisory for Hazardous SeasPQR38 hr
Jan 18, 5:28 PM PSTAreal Flood AdvisoryPQRBenton, Lane, Lincoln, Linn, Marion, Polk8 hr
Jan 18, 8:40 PM PSTRiver Flood WarningPQRBenton, Lane31 hr
Jan 19, 1:30 AM PSTAreal Flood AdvisoryPQRBenton, Clackamas, Lane, Lincoln, Linn, Marion and 4 more25 hr
Jan 19, 2:54 AM PSTGale WatchPQR12 hr
Jan 19, 2:54 AM PSTSmall Craft Advisory for WindsPQR16 hr
Jan 19, 3:23 AM PSTWinter Weather AdvisoryPQR24 hr
Jan 19, 4:13 AM PSTRiver Flood WarningPQRLane29 hr
Jan 19, 4:13 AM PSTRiver Flood WarningPQRLinn, Marion36 hr
Jan 19, 4:23 AM PSTGale WarningPQR8 hr
Jan 19, 4:23 AM PSTSmall Craft Advisory for WindsPQR15 hr
Jan 19, 9:04 AM PSTAreal Flood AdvisoryPQRClatsop, Columbia, Multnomah, Tillamook, Washington18 hr
Jan 19, 9:35 AM PSTRiver Flood WarningPQRClackamas, Marion8 days
Jan 19, 9:35 AM PSTRiver Flood WarningPQRClackamas24 hr
Jan 19, 9:35 AM PSTRiver Flood WarningPQRClackamas24 hr
Jan 19, 9:35 AM PSTRiver Flood WarningPQRClackamas, Multnomah18 hr
Jan 19, 10:16 AM PSTRiver Flood WarningPQRClackamas18 hr
Jan 19, 12:07 PM PSTRiver Flood WarningPQRBenton, Lane, Linn14 hr
Jan 19, 12:07 PM PSTRiver Flood WarningPQRBenton, Linn22 hr
Jan 19, 12:07 PM PSTRiver Flood WarningPQRBenton, Linn28 hr
Jan 19, 12:07 PM PSTRiver Flood WarningPQRMarion, Polk55 hr
Jan 19, 12:07 PM PSTRiver Flood WarningPQRClackamas4 days
Jan 19, 2:23 PM PSTHigh Wind WatchPQR13 hr
Jan 19, 2:56 PM PSTGale WarningPQR23 hr

Nearby

River Flood Warnings in Oregon, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.